MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; YANKAUER,OPEN TIP,VENTED,STERILE

Medline Industries, LP MEDLINE; YANKAUER,OPEN TIP,VENTED,STERILE
Catalog Number OR87V
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "our surgery manager identified a yankauer straight tip that was defective.The tip seems to be missing the round edge resulting in jagged edge which is dangerous for the patient".
 
Additional Manufacturer Narrative
The account reported finding missing the round edge, and the complaint stated that the tip seems to be missing the round edge resulting in jagged edge which is dangerous for the patient.A photo was received for our investigation, visual inspection was conducted with the provided pictures, and finished good production records were reviewed.Based on the complaint details, picture evaluation and our investigation, the complaint was confirmed.The vendor identified that during the production process, an abnormal alarm was triggered by the equipment and a machine adjustment action was initiated; after the machine adjustment, the products were not specifically distinguished and monitored, resulting in not being selected in full product inspection, and the division will continue to monitor the issue for trending.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
YANKAUER,OPEN TIP,VENTED,STERILE
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
madelyn ruppert
three lakes drive
northfield, IL 60093--275
MDR Report Key50931390
Report Number1417592-2026-52878
Device Sequence Number13138820
Product Code JOL
UDI-Device Identifier10888277407954
UDI-Public10888277407954
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberOR87V
Device Lot Number18324100001
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/05/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown